Sunday, March 28, 2010

It's the coffee...


You see, it's the coffee that's keeping me going now. I had that decaf, but it didn't do me any good. I just mentally collapse and find that I'm on the verge of the throwing in the towel. I just want to give up and more than anything throw all my medication down the toilet for all the good it does me. I know I can't do that because of the withdrawal symptoms, but I wish I was a year along and off a lot of these things I'm taking now. I've never been as depressed and anxious and stressed and unstable as when I've been on the medication.

Anyway, I make myself a cup of coffee and drink it and I'm okay again. I'm not collapsing any more, but I can't stop and think about my situation too much, because if I do, I become very disheartened and disgusted and I want to run away from it and wish myself into another life. I am most unhappy and I don't care who knows it and everybody can have their opinion about it and their suggestions about how to make it better, but I tell you, I have to get off those drugs that are screwing up my mind.

I'm always having to artificially pep myself up to make it through the day because of all the sleep inducing medication I take, and I take a lot, even though I want to take a little. I had just reduced my anti-psychotics and my tranquilizers when my psychiatrist increased them again when I started on the Welbutrin and stopped taking my other antidepressants. I'm sure that this was well intended and done as a precaution against the problems I would have with withdrawals, but I think it wasn't necessary, really, and now I have to reduce those medications again. I can't do anything on my own without his express approval, so my hands are tied.

For as well as I was doing for the first 2 weeks on Welbutrin, I am doing badly now, but I will also blame it on withdrawal of one antidepressant that I completely went off immediately without any back up. It's gone completely out of my body now and no doubt it is having its effect. If I don't feel a marked improvement on the Welbutrin in a little over 2 weeks time, I'm going to stop taking it and not use another antidepressant, but just depend on my mood stabilizer. Then I can start reducing the anti-psychotics, which is a medication I really want to stop taking, having never been psychotic.

You realize, of course, that I'm using this blog to organize my thoughts. As I write these things down, they become more clear to me and my course of action becomes more obvious. I'm not really writing this down to get answers to questions from you, though input is always welcome. I guess I'm trying to make clear to you how I live in the artificial world of pharmaceutical products and how that influences my mind and my body and how really unhealthy that is. When my second psychiatrist had to hand me over to my third psychiatrist, he worried a great deal about how he was going to explain my list of medications to him. You know something was rotten in Denmark.

So, I'm having my second cup of coffee now. If that's what it takes to keep me going, then so be it. It's really an hour earlier than it says on the clock and I will pretend I live on the Mediterranean and have a nightlife. I started out this post with a feeling of despair, but it has settled down now to a feeling of control. I see what I need to do and the road that I need to take to get there. That does not mean that I will not sit here the next time without feelings of despair again. My moods are as unpredictable as the March weather here.

For those of you who think I like changes very much because I changed my blog template, I have to tell you that it s very double. I get very excited because it is something new and I look forward to how everything will look and which template I will end up with, but at the same time I also don't like changes very much and am most at ease with the familiar, so doing this is a daring step for me. It's a challenge and I have to get used to it myself and I feel very insecure about it. I would have liked to stay the toad forever, but now I'm a watercolor. I'm trying it on for size. Maybe it will be scary and I will flee back toward toadness.

I have a feeling that I'm not going to stay up that late, in spite of the coffee. It will be good to get a decent night's sleep or as long as I manage it. I have to pick up pieces of cardboard in the morning and go to the tobacconist.

Thank you for letting me bounce my thoughts off you. It's been very helpful.

I wish you all a good night.

Ciao,
Nora

5 comments:

Twain12 said...

i would never judge what you are going through because i haven't walked in your shoes. I do hope though that with your Dr. help you will be able to reduce a lot of these drugs and in the mean time just vent and write away if it helps.
I hope you have a good night.

Bernie said...

Is there anyway that you could have your doctor read your blog. I think it would help him see how you really feel especially about your medications......just say'in

Don't worry about venting, we don't mind especially if it helps you......I do hope you sleep well tonight......:-) Hugs

Babaloo said...

I must say I liked the toad but this is pretty! I like it very much.

Actually, Bernie's idea is good! You are on an awful lot of medications which all have side effects and then you're on more meds to tackle those side effects etc. Trying to explain everything to your doctor after the fact must be tough, I don't think I could do it. If they could read your blog, though, that might bring something across. Not sure they'd have the time, though, with the amount of writing you do, woman! ;-)

Sorry I haven't been around for a bit, I'm struggling to keep up with blogs all over.

XXX

Connie Rose said...

It takes longer than 2 weeks to determine whether a drug is being effective. Ideally you could get off everything, clear your system out, then try one thing at a time. I don't know if that's at all possible. Anyhow, I'm thinking of you. XOX

pinklea said...

I can't imagine what it's been like for you: this med, that med, meds to counteract side effects from one med or another - it sounds like one big tangled web! It will take a while to figure it all out and pare it down to what your body truly requires. Hang in there - write away as much as you need to when you need to clarify your thoughts! We'll be here, reading!

By the way, I quite like your new template. It's got a calm look to it.